• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

why am i still getting panic attacks when on 50 mg sertraline?

M

Michy

Active member
Joined
May 23, 2020
Messages
25
Location
Norfolk england
Good day all,

why am i still getting panic attacks when on 50 mg sertraline? I have been taking them since 19 May, that’s 5 weeks now I have been on it.

Had 2 episodes late night while trying to go to sleep. Did the breathing, tried telling myself u will be fine, but nothing helped. So I just took a sleeping pill that the doc gave me and went to sleep. There was no reason for this to have happened, ( never is).

This morning I feel a little off Shakes internally.

Will this ever stop?
I’m thinking maybe I need to go and see a Endocrinologist, maybe I have a hormonal or chemical imbalance.

I just want to feel normal again. 😔 as the fear it brings with this is horrible.

Blessing to you all.
 
R

RTLP

Well-known member
Joined
Apr 13, 2020
Messages
60
Location
London
If you have taken sertraline for 5 weeks then by now you should have seen reduction in your anxiety. 5 weeks is marginal for the meds to work on your panic attacks and the dosage 50mg is in the lower end. If I was you would wait for 2 more weeks and then if this continues would increase the dose to 100mg.
 
M

Michy

Active member
Joined
May 23, 2020
Messages
25
Location
Norfolk england
Thank u for u reply, in the weeks I have been in it I have had a lot less episodes, with 2 in the past 3 weeks. Last night was just a long double one.
I will do as u have mentioned, and then go back to the doc.
Bless u and thank u for replying. X
 
H

HumbleHubby

Well-known member
Joined
Jan 19, 2020
Messages
114
Location
Essex
Good day all,

why am i still getting panic attacks when on 50 mg sertraline? I have been taking them since 19 May, that’s 5 weeks now I have been on it.

Had 2 episodes late night while trying to go to sleep. Did the breathing, tried telling myself u will be fine, but nothing helped. So I just took a sleeping pill that the doc gave me and went to sleep. There was no reason for this to have happened, ( never is).

This morning I feel a little off Shakes internally.

Will this ever stop?
I’m thinking maybe I need to go and see a Endocrinologist, maybe I have a hormonal or chemical imbalance.

I just want to feel normal again. 😔 as the fear it brings with this is horrible.

Blessing to you all.
Hi Michy,

50mg is a very low dose, with the highest dose being 200mg and normally increased by 50mg. I am currently on 150mg and found that was needed to stop anxiety.
 
M

Mel123

Member
Joined
May 12, 2020
Messages
23
Location
USA
Hope things get better soon. Night time panic is just awful. Might end up needing to have stronger meds as other said too. Hopefully your doctor can help you find some relief.
 
Top